Alert archive / California / Frost Advisories in 2019

Frost Advisory 12, NWS Eureka, CA

April 30, 2019Humboldt County, Mendocino County, Trinity County, California

NWS Eureka, CA issued this frost advisory at Apr 30, 2019, 2:37 PM PDT for Humboldt County, Mendocino County, Trinity County, California. It took effect at May 1, 2019, 2:00 AM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2019, 2:37 PM PDT (21:37 UTC)
In effect from
May 1, 2019, 2:00 AM PDT
Expired
May 1, 2019, 9:00 AM PDT
In force
7 hr
Issued by
NWS Eureka, CA

Counties Humboldt County, CA, Mendocino County, CA, Trinity County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 73 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 9.6 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2019-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2019-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1710 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

312 
WWUS76 KEKA 302137
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
237 PM PDT Tue Apr 30 2019

CAZ106>108-110-111-011045-
/O.NEW.KEKA.FR.Y.0012.190501T0900Z-190501T1600Z/
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
237 PM PDT Tue Apr 30 2019

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PDT WEDNESDAY...

The National Weather Service in Eureka has issued a Frost
Advisory...which is in effect from 2 AM to 9 AM PDT Wednesday. 

* LOW TEMPERATURES...mid 30s.

* LOCATIONS INCLUDE...Bridgeville, Weaverville, Trinity Center,
  Hayfork, Ruth, Laytonville, Willits, and Covelo. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is possible. Sensitive outdoor
plants may be killed if left uncovered.

&&

$$
2 follow-up statements
057 
WWUS76 KEKA 010445
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
945 PM PDT Tue Apr 30 2019


CAZ106>108-110-111-011600-
/O.CON.KEKA.FR.Y.0012.190501T0900Z-190501T1600Z/
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
945 PM PDT Tue Apr 30 2019

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT
WEDNESDAY...

* LOW TEMPERATURES...mid 30s.

* LOCATIONS INCLUDE...Hayfork, Ruth, Leggett, Laytonville,
  Willits, Covelo, Weaverville, Burnt Ranch, Trinity Center,
  Garberville, Bridgeville.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

$$
151 
WWUS76 KEKA 011600
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
900 AM PDT Wed May 1 2019

CAZ106>108-110-111-011700-
/O.EXP.KEKA.FR.Y.0012.000000T0000Z-190501T1600Z/
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
900 AM PDT Wed May 1 2019

...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Apr 30, 4:59 AM PDT, 9 hours 38 minutes earlier.

Area forecast discussion, Apr 30, 4:59 AM PDT, 9 hours 38 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
459 AM PDT Tue Apr 30 2019

.SYNOPSIS...Slightly cooler temperatures are in store for today and
Wednesday before rebounding late in the week. The area will remain
dry for the remainder of the work week, with a slight chance of rain
this weekend.

&&

.DISCUSSION...Mostly clear skies continue to prevail this morning
across most of northwest CA, although IR satellite imagery reveals
persistent stratus along the Mendocino Coast spilling into the
Russian River Valley as well as patchy fog and stratus over parts of
the Eel River Valley. A fairly potent shortwave trough currently
dropping into the region from the north will bring renewed gusty
north winds which should help to clear out any lingering stratus by
this afternoon as winds shift a little more offshore. Cold advection
aloft will also result in slightly cooler temperatures inland today
and Wednesday while highs along the coast continue to hover near
seasonal normals. Clear skies will allow temperatures to plummet
again overnight across the interior valleys of Humboldt and Trinity,
leading to another morning of patchy frost on Wednesday.

Inland temperatures will rebound into the 80s by the end of the week
as heights gradually rise along the CA coast. This will also allow
stratus to redevelop over the North Coast as winds diminish. The
next chance for rain across the area still looks to be during the
weekend as a broad upper low moves inland over the central CA coast.
Model guidance over the past 24 hours has trended this feature a
little farther north towards the San Francisco Bay area, which would
yield a better chance for showers, particularly for areas south of
Cape Mendocino. However, forecast confidence for the weekend remains
on the low side at this time given run to run inconsistencies. /CB

&&

.AVIATION...As an upper-level trough approaches and thermal
troughing over northern California weakens, the flow across our area
will continue to become more onshore over the next 24 hours. This
has already occurred over Mendocino county, with northerly winds
keeping stratus away from Shelter Cove, but allowing stratus to
deepen and push well inland to Ukiah. Ceilings are mostly in the 010-
020 range there, as well as with another area of stratus around the
lower Eel River Valley extending up to Eureka. Have included BKN
MVFR ceilings for a few hours this morning in the ACV TAF, but am
not confident that stratus will make it that far north. Both these
areas should scatter around midday, though some portions around
Fortuna and western Mendocino county may persist into the afternoon.
Northerly winds will once again gust over 25 kt around portions of
the coast this afternoon including CEC, but will then tend to be
lighter in the coming days. Expect similar areas of stratus
development later tonight into Wednesday morning. /AAD

&&

.MARINE...Northerly winds and seas will slowly lower today, as a
thermal trough over northern California weakens, decreasing the
pressure gradient. There may be some gusts to 30 kt still across
portions of the outer waters, as well as just south of Cape
Mendocino, but gale conditions are not expected. Seas are likely
around 9 to 12 feet at around 9 seconds across much of the outer
waters, prompting continued Hazardous Seas Warnings through at least
midday today. The pressure gradient will continue to weaken tonight
into Wednesday, with northerly winds dropping into the 10 to 20 kt
range for the rest of the week. Seas may stay elevated enough to
keep Small Craft Advisories going into Wednesday morning. Otherwise,
for Wednesday through Friday seas will be mostly limited to 3 to 6
ft short-period waves. They will be accompanied by a 1 to 2 ft long
period southerly swell, with perhaps a 3 to 4 ft west-northwest
swell arriving around Friday night. /AAD

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Frost Advisory until 8 AM PDT this morning for CAZ106-108.

NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until
	 3 AM PDT Wednesday for PZZ450-455.

     Hazardous Seas Warning until noon PDT today for PZZ470-475.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Apr 30, 3:27 AM PDT, 11 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
327 AM PDT Tue Apr 30 2019

CAZ101>105-107-109>113-011030-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-Northern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
327 AM PDT Tue Apr 30 2019

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ106-108-011030-
Southern Humboldt Interior-Southern Trinity-
327 AM PDT Tue Apr 30 2019

...FROST ADVISORY IN EFFECT UNTIL 8 AM PDT THIS MORNING...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Frost Advisory is currently in effect.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Frost is possible again Wednesday morning.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 8:36 PM PDTSmall Craft AdvisoryEKA10 days

Nearby

Frost Advisories in California, 2019Every frost advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.